Alert archive / Colorado / Red Flag Warnings in 2009
Red Flag Warning 6, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Feb 16, 2009, 9:54 AM MST for 10 counties in Colorado. It took effect at Feb 17, 2009, 11:00 AM MST. It was in force for 7 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 16, 2009, 9:54 AM MST (16:54 UTC)
- In effect from
- Feb 17, 2009, 11:00 AM MST
- Expired
- Feb 17, 2009, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 17, 11:19 AM MST | NON-TSTM WND GST 58 | La Junta, CO | |
| Feb 17, 11:58 AM MST | NON-TSTM WND GST 58 | Lamar, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3134 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 161654 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 954 AM MST MON FEB 16 2009 ...A RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 233 AND 235 THROUGH 237 WHICH INCLUDES ALL OF THE SOUTHEAST COLORADO PLAINS EXCEPT KIOWA AND NORTHERN EL PASO COUNTIES...UNTIL 6 PM MST THIS EVENING...FOR DRY FUELS...LOW HUMIDITIES...AND WIND SPEEDS OF 25 MPH OR GREATER... ...A RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST COLORADO PLAINS EXCEPT FOR NORTHERN EL PASO COUNTY...FROM 11 AM UNTIL 6 PM MST TUESDAY...FOR DRY FUELS...LOW HUMIDITIES...AND WIND SPEEDS OF 25 MPH OR GREATER... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR TODAY AND TUESDAY. A COMBINATION OF LOW HUMIDITIES...STRONG WINDS AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR QUICK FIRE STARTS...EXTREME FIRE BEHAVIOR...AND RAPID RATES OF SPREAD. COZ227>233-235>237-170900- /O.UPG.KPUB.FW.A.0003.090217T1800Z-090218T0100Z/ /O.NEW.KPUB.FW.W.0006.090217T1800Z-090218T0100Z/ /O.CON.KPUB.FW.W.0005.090216T1800Z-090217T0100Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 954 AM MST MON FEB 16 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 233 AND 235 THROUGH 237 WHICH INCLUDES ALL OF THE SOUTHEAST COLORADO PLAINS EXCEPT FOR KIOWA AND NORTHERN EL PASO COUNTIES UNTIL 6 PM THIS EVENING. A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST COLORADO PLAINS EXCEPT FOR NORTHERN EL PASO COUNTY FROM 11 AM TO 6 PM TUESDAY. FOR TODAY...HUMIDITIES OF 15 PERCENT OR LESS...WIND GUSTS TO 25 MPH OR MORE...AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR QUICK FIRE STARTS...EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD. FOR TUESDAY...SEVERE TO EXTREME FIRE WEATHER CONDITIONS WILL BE LIKELY. WIND GUSTS OF 30 MPH UP TO 55 MPH COMBINED WITH HUMIDITY VALUES OF 15 OR LESS AND PERSISTENT RELATIVELY DRY FUELS WILL CREATE VERY DANGEROUS FIRE WEATHER CONDITIONS ACROSS MUCH OF SOUTHEAST COLORADO TUESDAY LATE MORNING THROUGH EARLY EVENING. IF FIRE STARTS...THEY WILL BECOME EXTREMELY DANGEROUS AND UNMANAGEABLE ACROSS PARTS OF SOUTHEAST COLORADO TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ234-170900- /O.UPG.KPUB.FW.A.0003.090217T1800Z-090218T0100Z/ /O.NEW.KPUB.FW.W.0006.090217T1800Z-090218T0100Z/ KIOWA COUNTY- 954 AM MST MON FEB 16 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 234...KIOWA COUNTY. FOR TUESDAY...SEVERE TO EXTREME FIRE WEATHER CONDITIONS WILL BE LIKELY. WIND GUSTS OF 30 UP TO 55 MPH COMBINED WITH HUMIDITY VALUES OF 15 OR LESS AND PERSISTENT RELATIVELY DRY FUELS WILL CREATE VERY DANGEROUS FIRE WEATHER CONDITIONS ACROSS MUCH OF SOUTHEAST COLORADO TUESDAY LATE MORNING THROUGH EARLY EVENING. IF FIRE STARTS...THEY WILL BECOME EXTREMELY DANGEROUS AND UNMANAGEABLE ACROSS PARTS OF SOUTHEAST COLORADO TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ METZE
5 follow-up statements
000 WWUS85 KPUB 162122 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 222 PM MST MON FEB 16 2009 ...A RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 233 AND 235 THROUGH 237 WHICH INCLUDES ALL OF THE SOUTHEAST COLORADO PLAINS EXCEPT KIOWA AND NORTHERN EL PASO COUNTIES...UNTIL 6 PM MST THIS EVENING...FOR DRY FUELS...LOW HUMIDITIES...AND WIND SPEEDS OF 25 MPH OR GREATER... ...A RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST COLORADO PLAINS EXCEPT FOR NORTHERN EL PASO COUNTY...FROM 11 AM UNTIL 6 PM MST TUESDAY...FOR DRY FUELS...LOW HUMIDITIES...AND WIND SPEEDS OF 25 MPH OR GREATER... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNINGS THROUGH EARLY THIS EVENING AND TUESDAY. A COMBINATION OF LOW HUMIDITIES...STRONG WINDS AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR QUICK FIRE STARTS...EXTREME FIRE BEHAVIOR...AND RAPID RATES OF SPREAD. COZ227>233-235>237-171330- /O.CON.KPUB.FW.W.0005.000000T0000Z-090217T0100Z/ /O.CON.KPUB.FW.W.0006.090217T1800Z-090218T0100Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 222 PM MST MON FEB 16 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY. A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 233 AND 235 THROUGH 237 WHICH INCLUDES ALL OF THE SOUTHEAST COLORADO PLAINS EXCEPT FOR KIOWA AND NORTHERN EL PASO COUNTIES UNTIL 6 PM THIS EVENING. A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST COLORADO PLAINS EXCEPT FOR NORTHERN EL PASO COUNTY FROM 11 AM TO 6 PM TUESDAY. THROUGH THIS EARLY EVENING...HUMIDITIES OF 15 PERCENT OR LESS...WIND GUSTS TO 25 MPH OR MORE...AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR QUICK FIRE STARTS...EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD. TEMPERATURES WILL COOL AND HUMIDITY WILL RISE THE REST OF TONIGHT. FOR TUESDAY...SEVERE TO EXTREME FIRE WEATHER CONDITIONS WILL BE LIKELY. WIND GUSTS OF 30 MPH UP TO 55 MPH COMBINED WITH HUMIDITY VALUES OF 15 OR LESS AND PERSISTENT RELATIVELY DRY FUELS WILL CREATE VERY DANGEROUS FIRE WEATHER CONDITIONS ACROSS MUCH OF SOUTHEAST COLORADO TUESDAY LATE MORNING THROUGH EARLY EVENING. IF FIRE STARTS...THEY WILL BECOME EXTREMELY DANGEROUS AND UNMANAGEABLE ACROSS PARTS OF SOUTHEAST COLORADO TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ234-171330- /O.CON.KPUB.FW.W.0006.090217T1800Z-090218T0100Z/ KIOWA COUNTY- 222 PM MST MON FEB 16 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY. THIS RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 234... KIOWA COUNTY. FOR TUESDAY...SEVERE TO EXTREME FIRE WEATHER CONDITIONS WILL BE LIKELY. WIND GUSTS OF 30 UP TO 55 MPH COMBINED WITH HUMIDITY VALUES OF 15 OR LESS AND PERSISTENT RELATIVELY DRY FUELS WILL CREATE VERY DANGEROUS FIRE WEATHER CONDITIONS ACROSS MUCH OF SOUTHEAST COLORADO TUESDAY LATE MORNING THROUGH EARLY EVENING. IF FIRE STARTS...THEY WILL BECOME EXTREMELY DANGEROUS AND UNMANAGEABLE ACROSS PARTS OF SOUTHEAST COLORADO TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ METZE
000 WWUS85 KPUB 170059 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 559 PM MST MON FEB 16 2009 ...RED FLAG WARNING FOR TODAY HAS BEEN CANCELLED... ...A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST COLORADO PLAINS EXCEPT FOR NORTHERN EL PASO COUNTY...FROM 11 AM UNTIL 6 PM MST TUESDAY...FOR DRY FUELS...LOW HUMIDITIES...AND WIND SPEEDS OF 25 MPH OR GREATER... .CRITICAL FIRE WEATHER CONDITIONS FOR TODAY HAVE ENDED...AND THE RED FLAG WARNING FOR THE EASTERN PLAINS HAS BEEN CANCELED. THE RED FLAG WARNING FOR TUESDAY CONTINUES TO BE IN EFFECT. A COMBINATION OF LOW HUMIDITIES...STRONG WINDS AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR QUICK FIRE STARTS...EXTREME FIRE BEHAVIOR...AND RAPID RATES OF SPREAD ON TUESDAY. COZ227>233-235>237-171700- /O.CAN.KPUB.FW.W.0005.000000T0000Z-090217T0100Z/ /O.CON.KPUB.FW.W.0006.090217T1800Z-090218T0100Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 559 PM MST MON FEB 16 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY... ...RED FLAG WARNING IS CANCELLED FOR TODAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELED THE RED FLAG WARNING FOR TODAY...AS CRITICAL FIRE WEATHER CONDITIONS HAVE ENDED. A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST COLORADO PLAINS EXCEPT FOR NORTHERN EL PASO COUNTY FROM 11 AM TO 6 PM TUESDAY. FOR TUESDAY...SEVERE TO EXTREME FIRE WEATHER CONDITIONS WILL BE LIKELY. WIND GUSTS OF 30 MPH UP TO 55 MPH COMBINED WITH HUMIDITY VALUES OF 15 OR LESS AND PERSISTENT RELATIVELY DRY FUELS WILL CREATE VERY DANGEROUS FIRE WEATHER CONDITIONS ACROSS MUCH OF SOUTHEAST COLORADO TUESDAY LATE MORNING THROUGH EARLY EVENING. IF FIRE STARTS...THEY WILL BECOME EXTREMELY DANGEROUS AND UNMANAGEABLE ACROSS PARTS OF SOUTHEAST COLORADO TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ234-171700- /O.CON.KPUB.FW.W.0006.090217T1800Z-090218T0100Z/ KIOWA COUNTY- 559 PM MST MON FEB 16 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY. THIS RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 234... KIOWA COUNTY. FOR TUESDAY...SEVERE TO EXTREME FIRE WEATHER CONDITIONS WILL BE LIKELY. WIND GUSTS OF 30 UP TO 55 MPH COMBINED WITH HUMIDITY VALUES OF 15 OR LESS AND PERSISTENT RELATIVELY DRY FUELS WILL CREATE VERY DANGEROUS FIRE WEATHER CONDITIONS ACROSS MUCH OF SOUTHEAST COLORADO TUESDAY LATE MORNING THROUGH EARLY EVENING. IF FIRE STARTS...THEY WILL BECOME EXTREMELY DANGEROUS AND UNMANAGEABLE ACROSS PARTS OF SOUTHEAST COLORADO TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS85 KPUB 171200 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 500 AM MST TUE FEB 17 2009 ...A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST COLORADO PLAINS EXCEPT FOR NORTHERN EL PASO COUNTY...FROM 11 AM UNTIL 6 PM MST TODAY...FOR VERY STRONG WINDS OF 35 TO 55 MPH...LOW HUMIDITIES...AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR TODAY. A COMBINATION OF VERY STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR QUICK FIRE STARTS...EXTREME FIRE BEHAVIOR...AND RAPID RATES OF SPREAD. COZ227>237-180100- /O.CON.KPUB.FW.W.0006.090217T1800Z-090218T0100Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 500 AM MST TUE FEB 17 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR MOST OF SOUTHEAST COLORADO. SEVERE TO EXTREME FIRE WEATHER CONDITIONS ARE LIKELY. WIND SPEEDS OF 35 TO 55 MPH COMBINED WITH HUMIDITIES OF 15 PERCENT OR LESS AND DRY FUELS WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL ACROSS THE SOUTHEAST COLORADO PLAINS FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. EXTREME CAUTION SHOULD BE TAKEN TO AVOID STARTING FIRES THAT WOULD MOST LIKELY BECOME LARGE...EXPLOSIVE AND UNMANAGEABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ LW
000 WWUS85 KPUB 172150 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 250 PM MST TUE FEB 17 2009 ...A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST COLORADO PLAINS EXCEPT FOR NORTHERN EL PASO COUNTY...UNTIL 6 PM MST THIS EVENING...FOR VERY STRONG WINDS OF 35 TO 55 MPH... LOW HUMIDITIES AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR THIS AFTERNOON AND EARLY EVENING. A COMBINATION OF VERY STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR QUICK FIRE STARTS...EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD. COZ227>237-180100- /O.CON.KPUB.FW.W.0006.000000T0000Z-090218T0100Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 250 PM MST TUE FEB 17 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. SEVERE TO EXTREME FIRE WEATHER CONDITIONS ARE LIKELY. WIND SPEEDS OF 35 TO 55 MPH AT TIMES COMBINED WITH RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND DRY FUELS WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL ACROSS THE SOUTHEAST COLORADO PLAINS THROUGH EARLY THIS EVENING. EXTREME CAUTION SHOULD BE TAKEN TO AVOID STARTING FIRES THAT WOULD MOST LIKELY BECOME LARGE...EXPLOSIVE AND UNMANAGEABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS85 KPUB 180106 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 606 PM MST TUE FEB 17 2009 ...RED FLAG WARNING HAS EXPIRED... .WINDS WERE DIMINISHING EARLY THIS EVENING ACROSS MOST OF THE AREA...AND RELATIVE HUMIDITY WAS SLOWLY CLIMBING BACK ABOVE 15 PERCENT IN MANY LOCATIONS. THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. COZ227>237-180215- /O.EXP.KPUB.FW.W.0006.000000T0000Z-090218T0100Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 606 PM MST TUE FEB 17 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO DECREASE THROUGH THE EVENING...WITH SPEEDS DROPPING BELOW 20 MPH AT MOST LOCATIONS BY 8 PM. RELATIVE HUMIDITY WAS NEAR OR ABOVE 15 PERCENT ACROSS MOST OF THE AREA AT 6 PM...AND WILL CONTINUE TO INCREASE THROUGH THE EVENING. THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Feb 16, 9:42 AM MST, 12 minutes earlier.
Area forecast discussion, Feb 16, 9:42 AM MST, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 942 AM MST MON FEB 16 2009 .UPDATE... ...SEVERE TO EXTREME FIRE WEATHER CONDITIONS LIKELY TUE... ...HIGH IMPACT WINTER CONDITIONS CONTDVD LATE TONIGHT-TUE NIGHT... A QUICK UPDATE ON THE CRITICAL FIRE WEATHER CONDITIONS FOR TUESDAY. 12Z/16 MODEL DATA CONTINUES TO SUGGEST VERY SERIOUS FIRE WEATHER CONDITIONS TUESDAY LATE MORNING THROUGH THE EARLY EVENING. VERY DEEP MIXING WILL OCCUR IN THE VIGOROUS SOUTHWEST-WEST FLOW ALOFT. H7-H5 STATIC STABILITIES WILL BECOME MODERATE TO EXTREMELY UNSTABLE WITH VALUES OF 7-8.5 C/KM. WIDESPREAD 40-45KTS AT H7 ARE ACROSS MUCH OF SOUTHEAST CO WITH A FEW 50KT FLAGS SHOWING UP AROUND LA JUNTA TO LAS ANIMAS COUNTY ON BOTH THE NAM-WRF AND GFS. MET AND MAV MOS GUIDANCE HAVE SUSTAINED 25KTS TO CLOSE TO 39KTS...WHICH WOULD START TO SUGGEST THE POTENTIAL OF HIGH WIND ISSUES. MEANWHILE...WITH 55-80KTS AT H5 OVER THE SANGRE DE CRISTO AND WET MOUNTAINS...I WOULDNT BE SURPRISED TO SEE SOME WIND GUSTS OF 50-60KTS AT MOUNTAIN TOP AND EAST FACING SLOPES LATE TONIGHT THROUGH TUESDAY. THE COMBINATION OF WINDY/VERY WINDY CONDITIONS AND HUMIDITY VALUES 15% OR LESS GENERALLY AT AND BELOW 6.5K FT MSL ALONG AND EAST OF THE I-25 CORRIDOR WOULD SUGGEST SEVERE TO EXTREME FIRE WEATHER BEHAVIOR. BLMS FUEL MOISTURE WEB PAGE IS VERY OUTDATED(LAST UPDATED NOV 2008)...BUT THE 10 HOUR OBSERVED FUELS GRAPHIC HAD 3-4% MOISTURE ACROSS MUCH OF SOUTHERN CO YESTERDAY...AND THE FINER FUELS WILL CONTINUE TO CURE TODAY. HAINES VALUES WILL PRIMARILY BE AROUND 3 OR LESS...BUT IS A NON- FACTOR IN THESE VERY WINDY/DRY 1HR GRASS FIRE EVENTS. IF FIRES WERE TO START...THEY WILL BECOME UNMANAGEABLE WHERE WINDS ARE GUSTS UP TO 55 MPH AND HUMIDITY LEVELS LESS THAN 15% ACROSS SOUTHEASTERN CO PLAINS. WILL ISSUE THE RED FLAG WARNING NOW FOR TUESDAY. THE WINTER WEATHER EVENT FOR THE CONTINENTAL DIVIDE LOOKS ON TARGET WITH THE 12Z/16 MODEL DATA. METZE && .PREV DISCUSSION... /ISSUED 443 AM MST MON FEB 16 2009/ SHORT TERM... (TODAY AND TONIGHT) ..FIRE WEATHER CONCERNS TODAY...SNOW MOVING INTO THE CONTINENTAL DIVIDE AGAIN LATE TONIGHT... FOR TODAY...HAD TO GO WITH A RED FLAG WARNING FOR MOST OF THE SOUTHEAST PLAINS 11AM-6PM TODAY. A CLOSE CALL AS TO WHETHER OR NOT WELL HIT CRITERIA (RHS 15 PERCENT OR LESS...WIND SPEEDS OR GUSTS TO 25 MPH OR MORE...ALL FOR 3 NOT NECESSARILY CONSECUTIVE HOURS) BUT I THINK WELL HIT IT OVER MUCH OF THE WARNING AREA. MODEL RHS ARE COMING OUT CLOSE TO THE CRITERIA BUT I BELIEVE THEY ARE PROBABLY UNDERESTIMATING HOW DRY IT WILL BE ON THE PLAINS. THEY ARE ALSO CLOSE ON THE WIND CRITERIA...BUT I THINK WE SHOULD SEE AT LEAST 3 HOURS OF GUSTS OVER 25 MPH AT MOST PLACES...WITH THE POSSIBLE EXCEPTION BEING ALONG THE LOWER ARKANSAS RIVER...FROM LA JUNTA TO LAMAR...WHERE THE WINDS SOMETIMES HAVE A HARD TIME SURFACING. ELSEWHERE TODAY...PULLED BACK POPS ACROSS THE BOARD AS INCOMING SYSTEM IS ARRIVING LATER. PRETTY MUCH JUST A MILD AND BREEZY DAY MOST AREAS. TONIGHT...INCOMING SYSTEM REALLY DOESNT ARRIVE ALONG THE CONTINENTAL DIVIDE UNTIL LATE. SO...AGAIN...PULLED BACK POPS ACROSS THE BOARD. WENT AHEAD AND UPGRADED THE WATCH THAT WAS IN EFFECT FOR THE SAN JUANS TO A WARNING...ALTHOUGH I PUSHED BACK THE START TIME OF THE WARNING UNTIL 11PM. ALSO...I ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW ALONG THE OTHER HIGH ELEVATION ZONES ON THE CONTINENTAL DIVIDE...INCLUDING THE LA GARITAS...THE SAWATCH RANGE AND THE MOSQUITO RANGE. THESE AREAS MAY NOT SEE A WHOLE LOT OF SNOW...BUT THE COMBINATION OF SNOW AND BLOWING SNOW WILL POSE A SIGNIFICANT HAZARD. ELSEWHERE...DRY... WITH WINDY CONDITIONS DEVELOPING OVERNIGHT ALONG AND NEAR THE MOUNTAINS. LW LONG TERM... (TUESDAY THROUGH SUNDAY) ..ACTIVE WEATHER EXPECTED THROUGH THE WEEK... TUESDAY...THIS LOOKS TO BE THE MOST ACTIVE DAY OF THE EXTENDED FORECAST AS THE UPPER TROUGH OVER THE WEST COAST STARTS TO BREAK DOWN AS IT EJECTS TO THE EAST. SW FLOW ALOFT TUES MORN BECOMES MORE WESTERLY BY MIDDAY...THEN NW BY THE EVENING INDICATING THAT THE FOCUS AREAS FOR SIGNIFICANT SNOWFALL WILL SHIFT FROM THE SW MTS EARLY ON...TO THE CENT MTS BY LATE AFTN. CURRENTLY THE HIGHEST AMOUNTS STILL LOOK TO BE POSSIBLE OVER THE SW MTS...WITH TOTALS ANYWHERE FROM 15 TO 20 INCHES POSSIBLE. LOOKING EAST ACROSS THE I25 CORRIDOR AND E PLAINS...WIND WILL BE AN ISSUE. MODELS ARE INDICATING A VERY TIGHT PRESSURE GRADIENT ACROSS SOUTHERN COLORADO TUESDAY...AS WELL AS THE UPPER JET WITH A 150 KT CORE JUST SOUTH OF THE CO/NM BORDER. EXPECTED MAX TEMPS AND DRY CONDITIONS ACROSS THE E PLAINS...COUPLED WITH THE FORECAST WINDS...COULD CREATE CRITICAL FIRE WEATHER CONDITIONS AND A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF THE E PLAINS SAVE FOR N EL PASO COUNTY. WANTED TO KEEP IT AS A WATCH AT THIS TIME TO TRY AND AVOID CONFUSION WITH THE RED FLAG THAT IS IN EFFECT TODAY...BUT THIS WATCH WILL MOST LIKELY BE UPGRADED LATER TODAY. FINALLY...AS THE DISTURBANCE PASSES ACROSS THE CWA TUE AFTN...AND SFC LOW PRES DROPS DOWN INTO NE...STRONG SUBSIDENCE OR DOWNWARD MOTION IS EXPECTED ALONG THE FRONT RANGE TUE EVE. THIS COULD MEAN CONTINUED STRONG WINDS INTO THE EVENING...AND WILL PASS THIS CONCERN ONTO THE NEXT SHIFT. WEDNESDAY...LONGWAVE UPPER TROUGH DEEPENS OVER THE GREAT LAKES REGION ON WED...AS THE UPPER PATTERN OVER CO BEGINS TO TRANSITION FROM GENERALLY UNSETTLED TO BRISK NW FLOW AND AN UPPER RIDGE DEVELOPING OVER THE WESTERN US. THIS FLOW WILL KEEP PCPN CHANCES GOING ACROSS THE MTS...ESPECIALLY THE CENT MTS...AND PERHAPS EVEN SOME ISOLATED PCPN FOR THE E PLAINS AS SFC HI PRES DROPS DOWN INTO THE CENTRAL PART OF THE COUNTRY AND BACKDOORS SOME MOISTURE BACK INTO EASTERN CO. THURSDAY THROUGH SUNDAY...LONG RANGE MODELS INDICATE THAT THE UPPER RIDGE BUILDS INTO THE REGION...KEEPING CONDITIONS RELATIVELY DRY INTO THE WEEKEND. ONGOING GRIDS HAD SOME ISOLATED POPS OVER THE CENT MTS THURSDAY...AND WITH NW FLOW ALOFT CANNOT DISCOUNT A STRAY SHOWER SO LEFT THESE ALONE. OTHERWISE...GRADUAL WARMING TREND INTO THE WEEKEND...WITH GFS HINTING AT ANOTHER PACIFIC SYSTEM APPROACHING CO BY SUNDAY. THIS FAR OUT...WILL NOT CHANGE THE OUTER FORECAST PERIODS BUT LATER SHIFTS MAY HAVE TO INTRODUCE SOME POPS SAT NIGHT OR SUN. 27 AVIATION...VFR MOST AREAS THROUGH TONIGHT...BUT WITH IFR/LIFR CONDITIONS DEVELOPING ALONG THE CONTINENTAL DIVIDE 06-12Z. WIND GUSTS TO 25 MPH OR MORE POSSIBLE AT KPUB AND KCOS TAF SITES 18Z-01Z TODAY. GUSTS TO 40 OR 50 MPH POSSIBLE IN AND NEAR THE MOUNTAINS TONIGHT. LW && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM MST THIS EVENING FOR COZ227>233- 235>237. RED FLAG WARNING FROM 11 AM TO 6 PM MST TUESDAY FOR COZ227>237. WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 PM MST TUESDAY FOR COZ058-060-066. WINTER STORM WARNING FROM 11 PM THIS EVENING TO 11 PM MST TUESDAY FOR COZ068. && 17/17
Hazardous weather outlook, Feb 16, 6:55 AM MST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 655 AM MST MON FEB 16 2009 COZ058>089-093>099-171400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 655 AM MST MON FEB 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT FOR TODAY...A RED FLAG WARNING IS IN EFFECT FOR ALL OF THE SOUTHEAST COLORADO PLAINS...EXCEPT KIOWA AND NORTHERN EL PASO COUNTIES...FROM 11 AM UNTIL 6 PM MST...FOR LOW HUMIDITIES...STRONG WINDS...AND DRY FUELS. RAPID FIRE STARTS AND EXPLOSIVE FIRE GROWTH WILL BE POSSIBLE. FOR TONIGHT...SNOW AND WIND WILL SPREAD INTO THE CONTINENTAL DIVIDE AFTER MIDNIGHT. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED ACROSS THE HIGHER TERRAIN OF THE EASTERN SAN JUAN MOUNTAINS BY MORNING...WITH 1 TO 3 INCHES EXPECTED ACROSS THE HIGHER TERRAIN OF THE LA GARITA...EASTERN SAWATCH...AND WESTERN MOSQUITO RANGES. SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH WILL CREATE AREAS OF BLOWING SNOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AREAS OF SNOW AND BLOWING SNOW ARE EXPECTED TO CONTINUE ACROSS THE HIGHER ELEVATIONS OF THE CONTINENTAL DIVIDE THROUGH TUESDAY NIGHT...WITH TOTAL ACCUMULATIONS BY LATE TUESDAY NIGHT RANGING FROM 8 TO 15 INCHES. STRONG WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 45 MPH...WILL CREATE AREAS OF BLOWING SNOW AND GREATLY REDUCED VISIBILITIES. IN ADDITION TO THE SIGNIFICANT SNOW EXPECTED ACROSS THE HIGHER TERRAIN...THE STRONG GUSTY WINDS HAVE THE POTENTIAL OF CREATING CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN ACROSS THE SOUTHEAST PLAINS TUESDAY AFTERNOON AND EARLY EVENING. DRY FUELS AND LOW RELATIVE HUMIDITY LEVELS...COUPLED WITH GUSTY WINDS...COULD PRODUCE ERRATIC FIRE BEHAVIOR. THERE IS THE POTENTIAL FOR ADDITIONAL MINOR SNOW ACCUMULATION ACROSS THE CHAFFEE AND LAKE COUNTIES HIGHER MOUNTAINOUS TERRAIN WEDNESDAY THROUGH THURSDAY...THEN AGAIN SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY LATE TONIGHT ACROSS THE HIGHER TERRAIN OF THE EASTERN SAN JUAN...LA GARITA...EASTERN SAWATCH...AND WESTERN MOSQUITO RANGES. 50/27
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 4:52 AM MST | Winter Storm Warning | PUB | Conejos, Mineral, Rio Grande | 39 hr |
| Feb 16, 4:52 AM MST | Winter Weather Advisory | PUB | Chaffee, Lake, Mineral, Rio Grande, Saguache | 39 hr |
| Feb 16, 5:19 AM MST | Red Flag Warning | PUB | Baca, Bent, Crowley, El Paso, Huerfano, Las Animas and 3 more | 13 hr |
Nearby
Red Flag Warnings in Colorado, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.